Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 1, 2011, 4:18 PM EDT for Garrett County, Maryland. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 1, 2011, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
County Garrett County, MD
The radar
The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
761
WWUS81 KPBZ 012018
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT MON AUG 1 2011
MDZ001-012045-
GARRETT MD-
418 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GARRETT COUNTY...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED PINEY GROVE...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. FURTHER STRENGTHENING TO SEVERE LEVELS IS POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
PINEY GROVE... NEW GERMANY... GRANTSVILLE...
MERRILL... FINZEL...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3956 7901 3954 7903 3968 7923 3973 7917
3973 7916 3973 7894 3972 7893
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:49 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 1, 2:49 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 249 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK UPPER DISTURBANCE WILL EXIT THE GREAT LAKES REGION THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS ENDING. AFTER A MAINLY DRY DAY TUESDAY...A STRONGER SYSTEM WILL BRING SHOWERS AND A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL BE SEASONABLY WARM WITH INCREASING HUMIDITY. && .NEAR TERM /THROUGH TUESDAY/... VERY LITTLE CHANGE FROM PREVIOUS FORECAST UPDATE WITH SOME THUNDERSTORMS EXPECTED TO DEVELOP OVER CWA OR MOVE SOUTHEAST FROM NORTHERN OHIO. SEVERE THREAT WITH ANY STORMS THAT DO FIRE MAY BE MORE HAIL THAN WIND WITH WET BULB ZERO NEAR 10K. ON SOME MODEL SOUNDINGS. SYSTEM WILL EXIT THIS EVENING...WITH MAINLY CLEAR SKIES BY THE OVERNIGHT. RAISED OVERNIGHT LOWS ESPECIALLY IN THE NORTH WHERE DEW POINTS HAVE RISEN AND LOOK STAY ELEVATED IN THE 60S. SURFACE HIGH WILL BRING WARM AND A BIT HUMID CONDITIONS TUESDAY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... MODELS IN GOOD AGREEMENT BRINGING A STRONGER SYSTEM ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY. WILL USE LIKELY POPS PITTSBURGH NORTH AFTER MIDNIGHT TUESDAY NIGHT...SPREADING SOUTH TO THE MASON DIXON LINE BY WEDNESDAY AFTN. WILL CONTINUE HIGH LITE FOR SEVERE POTENTIAL IN HWO. LOWER TEMPERATURES WEDNESDAY WITH CLOUDS AND SHOWERS THEN WARM AND A BIT LESS HUMID THURSDAY UNDER HIGH PRESSURE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ANOTHER SHORT WAVE TROUGH IS PROGGED TO TRACK EAST FROM THE UPPER MS VALLEY ACROSS THE GREAT LAKES BY FRIDAY NIGHT. THE ASSOCIATED SURFACE FRONT WILL PUSH SLOWLY THROUGH THE FORECAST AREA SATURDAY AND INTO WEST VIRGINIA SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO RETURN BY LATE FRIDAY AND CONTINUE THROUGH MUCH OF THE WEEKEND. WEAK HIGH PRESSURE SHOULD BRING A RETURN TO DRIER WEATHER MONDAY. TEMPERATURES ARE FORECAST TO REMAIN A FEW DEGREES ABOVE NORMAL FOR THE EXTENDED PERIOD. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AN UPPER LOW WILL CONTINUE TO DIVE SOUTHEAST ACROSS SOUTHERN QUEBEC AND INTO NEW ENGLAND BY TUESDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN OHIO WILL TRACK SOUTHEAST DURING THIS AFTERNOON. WITH COVERAGE EXPECTED TO REMAIN SCATTERED...INCLUDED CB IN CLOUD GROUPS FOR MOST TERMINALS LATE THIS AFTERNOON. MVFR AND BRIEF IFR RESTRICTIONS CAN BE EXPECTED IN STORMS. POTENTIAL EXISTS FOR STRONGER STORMS OVER EASTERN OH TO CONTAIN LARGE HAIL AND SURFACE GUSTS OVER 50KT. AREAL COVERAGE OF SHOWERS AND STORMS SHOULD DECREASE THIS EVENING WITH LOSS OF SURFACE HEATING. HAVE MEDIUM CONFIDENCE THAT MVFR FOG WILL FORM AGAIN TONIGHT AT KZZV AND KMGW....AND TEMPO GROUPS WERE INCLUDED 09Z-12Z. LIGHT WINDS AND CLOSE TEMPERATURE/DEW POINT SPREAD SHOULD SUPPORT AT LEAST SOME PATCHY MVFR FOG FORMATION. OUTLOOK /TUESDAY NIGHT THROUGH SATURDAY/... UPPER TROUGH DIVING SOUTHEAST ACROSS THE GREAT LAKES WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS WITH POSSIBLE RESTRICTIONS TUESDAY NIGHT AND WEDNESDAY. HIGH PRESSURE SHOULD ALLOW FOR PREVAILING VFR THURSDAY AND FRIDAY. THE NEXT SYSTEM TRACKING EAST FROM THE MID MS VALLEY WILL BRING ANOTHER ROUND OF SHOWERS AND THE POTENTIAL FOR RESTRICTIONS FRIDAY NIGHT INTO SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 1, 1:31 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 131 PM EDT MON AUG 1 2011 PAZ007>009-013>016-020>022-029-021745- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON- 131 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY NIGHT INTO EARLY WEDNESDAY. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ023-031-073>076-WVZ012-021>023-041-021745- GARRETT-INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 131 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-WVZ001>004-021745- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- 131 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 710 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY NIGHT INTO EARLY WEDNESDAY. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 1, 3:47 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL LEVEL GREEN 40.39N 79.72W
08/01/2011 E1.00 INCH WESTMORELAND PA PUBLIC
&&
CORRECTED SOURCE
EVENT NUMBER PBZ1101013
RGLocal storm report, Aug 1, 3:48 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL EAST HICKORY 41.58N 79.40W
08/01/2011 E1.00 INCH FOREST PA PUBLIC
&&
CORRECTED SOURCE
EVENT NUMBER PBZ1101014
RGSpecial weather statement, Aug 1, 4:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT MON AUG 1 2011
PAZ022-023-012045-
ARMSTRONG PA-INDIANA PA-
412 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ARMSTRONG AND WEST
CENTRAL INDIANA COUNTIES...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SARVER...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
FORD CITY... KITTANNING...
CROOKED CREEK LAKE PARK... RURAL VALLEY...
MUFF... ELDERTON... DAYTON...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4066 7932 4070 7969 4089 7969 4089 7922
4077 7922Special weather statement, Aug 1, 4:13 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT MON AUG 1 2011
PAZ073-074-012045-
WESTMORELAND PA-WESTMORELAND RIDGES PA-
413 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WESTMORELAND
COUNTY...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF LATROBE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. FURTHER STRENGTHENING TO SEVERE LEVELS IS POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
LIGONIER... LAUREL MOUNTAIN STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4017 7914 4016 7914 4016 7916 4013 7916
4011 7918 4011 7922 4010 7922 4026 7942
4033 7932 4028 7906
15Local storm report, Aug 1, 4:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
414 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL HARRISON CITY 40.35N 79.65W
08/01/2011 E0.88 INCH WESTMORELAND PA PUBLIC
&&
EVENT NUMBER PBZ1101015
RGSpecial weather statement, Aug 1, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT MON AUG 1 2011
MDZ001-012045-
GARRETT MD-
418 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GARRETT COUNTY...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED PINEY GROVE...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. FURTHER STRENGTHENING TO SEVERE LEVELS IS POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
PINEY GROVE... NEW GERMANY... GRANTSVILLE...
MERRILL... FINZEL...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3956 7901 3954 7903 3968 7923 3973 7917
3973 7916 3973 7894 3972 7893
15The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:11 PM EDT | Special Weather Statement | PBZ | Armstrong, Indiana | 49 min |
| Aug 1, 3:20 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 40 min |
| Aug 1, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 38 min |
| Aug 1, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 46 min |
| Aug 1, 3:52 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 23 min |
| Aug 1, 4:12 PM EDT | Special Weather Statement | PBZ | Armstrong | 33 min |
| Aug 1, 4:13 PM EDT | Special Weather Statement | PBZ | Westmoreland | 32 min |
| Aug 1, 4:42 PM EDT | Special Weather Statement | PBZ | Indiana | 48 min |
| Aug 1, 5:03 PM EDT | Special Weather Statement | PBZ | Allegheny | 27 min |
| Aug 1, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 54 min |
| Aug 1, 5:47 PM EDT | Special Weather Statement | PBZ | Allegheny | 28 min |
| Aug 1, 6:20 PM EDT | Special Weather Statement | PBZ | Fayette | 25 min |
| Aug 1, 7:12 PM EDT | Special Weather Statement | PBZ | Preston, Tucker | 33 min |
| Aug 1, 7:47 PM EDT | Special Weather Statement | PBZ | Tucker | 58 min |
| Aug 1, 6:44 PM EDT | Special Weather Statement | PBZ | Garrett | 46 min |
Nearby
Special Weather Statements in Maryland, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.